MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA CUSTOMIZED TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA CUSTOMIZED TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ST19EN55NGG996N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that following 24 hours after placement of a smiths medical portex® bivona customized tracheostomy (trach) tube the cuff was not holding water.The line that attaches to the cuff was reported to be leaking.Subsequently, a trach tube change out was performed.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Device underwent leak testing, confirming reported customer complaint.Markings were noted on the exterior airway at the point of the leakage.It was reported that the customer "used their teeth" to stabalize , which led to them "biting through the pilot balloon".Presumably, the markings on the tubing are from the customer's teeth.Upon inflating and deflating the tube, no discrepencies were noted with the valve; no seperation.This part of the customer's complaint has not been confirmed.The problem source cannot be defintively determined.However it is highly likey due to user interface.The directions for use advise to avoid contact with the product from sharp edges.

Brand Name
PORTEX® BIVONA CUSTOMIZED TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8894307
Report Number3012307300-2019-04187
Device Sequence Number372013
Product Code JOH
UDI-Device Identifier15019517190663
UDI-Public15019517190663
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Catalogue NumberST19EN55NGG996N
Device Lot NumberSS021581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/29/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR